Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 53, NWS Houston/Galveston, TX

May 25, 20157 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 25, 2015, 7:09 PM CDT for 7 counties in Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2015, 7:09 PM CDT (00:09 UTC)
Expired
May 26, 2015, 1:00 AM CDT
In force
6 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Waller County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:15 PM CDTFLASH FLOODNavasota, TXSHERIFF OFFICE REPORTS NUMEROUS ROADS CLOSED DUE TO FLOODING IN NAVASOTA
May 25, 8:00 PM CDTFLASH FLOODBrenham, TXNUMBEROUS ROADS CLOSED DUE TO FLOODING
May 25, 8:12 PM CDTFLASH FLOOD9 Ne Navasota, TXSHERIFF OFFICE REPORTS NUMEROUS ROADS CLOSED DUE TO FLOODING IN ANDERSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3543 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WGUS54 KHGX 260009
FFWHGX
TXC015-041-051-089-185-473-477-260300-
/O.NEW.KHGX.FF.W.0053.150526T0009Z-150526T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN BURLESON COUNTY IN SOUTHEASTERN TEXAS...
  WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
  GRIMES COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 1000 PM CDT
    
* AT 707 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES UP TO 2 INCHES 
  PER HOUR WERE OCCURRING. FLASH FLOODING WAS IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRENHAM...NAVASOTA...HEMPSTEAD...BELLVILLE...COLUMBUS...
  WASHINGTON...WEIMAR...SOMERVILLE...INDUSTRY...BURTON...MILLICAN...
  ANDERSON...LAKE SOMERVILLE DAM...FRELSBURG...RICHARDS...
  INDEPENDENCE...PLANTERSVILLE...ROANS PRAIRIE...NEW ULM AND QUARRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2996 9657 3015 9665 3016 9679 3020 9674
      3024 9673 3030 9664 3031 9665 3032 9669
      3033 9675 3036 9645 3046 9622 3075 9585
      3032 9581 2956 9678 2958 9684 2963 9687

$$

40
1 follow-up statement
160 
WGUS54 KHGX 260257
FFWHGX
TXC015-041-051-089-185-473-477-260600-
/O.EXT.KHGX.FF.W.0053.000000T0000Z-150526T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN BURLESON COUNTY IN SOUTHEASTERN TEXAS...
  WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
  GRIMES COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 100 AM CDT
    
* AT 954 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN HAVE GRADUALLY MOVED OUT OF THE WARNING AREA. WITH 
  LIGHT TO MODERATE RAIN STILL FALLING ACROSS THE AREA...THE FLASH 
  FLOODING HAS BEEN EXTENDED UNTIL 100 AM CDT. ANY FLOODING WILL BE 
  SLOW TO RECEDE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRENHAM...NAVASOTA...HEMPSTEAD...BELLVILLE...COLUMBUS...
  WASHINGTON...WEIMAR...SOMERVILLE...INDUSTRY...BURTON...MILLICAN...
  ANDERSON...LAKE SOMERVILLE DAM...FRELSBURG...RICHARDS...
  INDEPENDENCE...PLANTERSVILLE...ROANS PRAIRIE...NEW ULM AND QUARRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2996 9657 3015 9665 3016 9679 3020 9674
      3024 9673 3030 9664 3031 9665 3032 9669
      3033 9675 3036 9645 3046 9622 3075 9585
      3032 9581 2956 9678 2958 9684 2963 9687

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:59 PM CDT, 10 minutes earlier.

Area forecast discussion, May 25, 6:59 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
659 PM CDT MON MAY 25 2015

.DISCUSSION...
PLEASE SEE 00Z AVIATION DISCUSSION...

&&

.AVIATION...
LINE OF SEVERE THUNDERSTORMS EXTENDS ACROSS THE NORTHERN PORTIONS
OF THE FORECAST AREA AND WILL CONTINUE TO IMPACT KCLL AND KUTS
FOR THE NEXT 2 HOURS. THE LINE HAS HAD A SLOW SE PROGRESSION...HOWEVER
NUMERICAL GUIDANCE SUGGESTS THAT THE LINE WILL ACCELERATE AND THE
SOUTHERN PORTION WILL IMPACT THE HOUSTON METRO TERMINALS BETWEEN
02-04Z AND THE COASTAL TERMINALS BETWEEN 04-07Z. THE TIMING
CONFIDENCE IS HIGHEST AT TERMINALS TO THE NORTH OF THE I-10
CORRIDOR.

BEHIND THE LINE...ANTICIPATE MVFR CIGS OVERNIGHT AT ALL
TERMINALS. STRONG ONSHORE FLOW WILL CONTINUE ON TUESDAY WITH
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT HOUSTON METRO AREA
TERMINALS.   44

&&
.PREV DISCUSSION... /ISSUED 647 PM CDT MON MAY 25 2015/
LINE OF STORMS HAS BACK BUILT AND ANOTHER TORNADO WATCH HAS BEEN
ISSUED FOR THE SOUTHERN HALF OF SE TX UNTIL 2AM. ARE WX HAZARDS
ARE IN PLAY - FLASH FLOODING...WIND DAMAGE...HAIL & TORNADOES.
LINE IS RAPIDLY ADVANCING EASTWARD ACROSS NE TX WHICH IS CAUSE
FOR CONCERN THE SRN PART MOVING INTO SE TX COULD EVENTUALLY SLOW
AND CAUSE MORE HEADACHES LATE TONIGHT. BUT AS OF THIS MOMENT IT IS
STILL ADVANCING ESE. WE'LL KEEP AN EYE ON TRENDS. 47

&&

.PREV DISCUSSION... /ISSUED 359 PM CDT MON MAY 25 2015/
DISCUSSION... SHORTWAVE MOVING ACROSS NORTH TEXAS THIS AFTERNOON
HAS GENERATED FAST MOVING LINE OF TSTMS ALONG W/ SOME SUPERCELLS.
TRAILING THUNDERSTORMS EXTEND SOUTHWARD INTO THE HILL COUNTRY AND
ARE BEING FED BY 30-35KT LLJ FROM THE GULF ALONG W/ EVIDENT
DIVERGENT FLOW ALOFT.

THESE STORMS SHOULD TRACK EASTWARD INTO PARTS OF SOUTHEAST TEXAS
THIS EVENING AND OVERNIGHT. DUE TO THE TRAINING NATURE...AREAS OF
HEAVY RAINFALL CAN BE EXPECTED AND FF WATCH WAS EXTENDED UNTIL
MIDNIGHT. IT APPEARS THE HIGHEST AMOUNTS WILL LIKELY BE ALONG AND
NORTH OF INTERSTATE 10 WHERE 1 TO 3 INCHES MAY BE OBSERVED...WITH
LOCALIZED HIGHER AMOUNTS. ALTHOUGH THERE IS CONSIDERABLE
UNCERTAINTY...LOCATIONS FURTHER SOUTH SHOULD SEE LESS
ACCUMULATIONS. HOWEVER THE POSSIBILITY OF FLASH FLOODING STILL
EXISTS SHOULD LOCALIZED HEAVY AMOUNTS OCCUR...THEREFORE THAT
REGION WILL ALSO REMAIN IN THE WATCH. AS MENTIONED ABOVE...SEVERE
THREAT REMAINS W/ TORNADOS & WIND DAMAGE PRIMARY THREATS.

BEST DIVERGENCE MOVES OFF TO THE EAST TOWARD MIDNIGHT AND WOULD
ANTICIPATE GENERAL INTENSITY TO INCREASE. AS PRIMARY SHORTWAVE AND
FORCING MOVES OFF INTO OK/ARKANSAS THERE IS SOME CONCERN THE
SOUTHERN PORTION OF THE CONVECTION OVER US WILL SLOW DOWN...LEAVING
A BOUNDARY FOR LINGERING PRECIP OVERNIGHT AND/OR BOUNDARY TO WORK
OFF OF TOMORROW. WE'RE GOING TO JUST HAVE TO WAIT AND SEE HOW
THINGS PLAY OUT AS THERE CONTINUES TO BE DIFFERING MODEL SOLNS -
AND MESOSCALE PROCESSES MIGHT COME INTO PLAY.

WITH THE EXCEPTION OF THE POTENTIAL LINGERING BOUNDARY, ETC FOR
TUE...WE SHOULD SEE PW VALUES DIMINISH BACK INTO THE 1.5-1.7"
RANGE AND SLIGHT MID LEVEL RIDGING BEGIN TAKING SHAPE OVER THE NW
GULF FOR THE REST OF THE WORK WEEK. THIS SHOULDN'T COMPLETELY
SHUTOFF PRECIP CHANCES...BUT SHIFT THEM INTO MORE OF THE USUAL
DIURNAL SCT AFTN/EVNG VARIETY. STILL ANTICIPATE RIDGE TO BE
SUPPRESSED GOING INTO THE WEEKEND AS NEXT WRN TROF MOVES INTO THE
PLAINS. 47

MARINE...
MODERATE TO STRONG ONSHORE WINDS WILL PERSIST THROUGH THIS EVENING
OVER THE BAYS AND NEARSHORE WATERS AS A STRONG STORM SYSTEM MOVES
ACROSS SOUTHEAST TEXAS. ALTHOUGH THE MAIN IMPACT OF THE SYSTEM WILL
BE OVER THE INLAND AREAS...THERE IS A CHANCE FOR ISOLATED STRONG OR
SEVERE STORMS THROUGH MID EVENING TONIGHT. FROM THERE THE WINDS WILL
GRADUALLY DIMINISH BEGINNING OVERNIGHT TONIGHT AND TUESDAY. THERE
ARE STILL SOME CONCERNS FOR MINOR FLOODING DURING THE TIME OF HIGH
TIDE ALONG THE GULF FACING BEACHES OF THE BOLIVAR PENINSULA LATER
TONIGHT AND TUESDAY MORNING. THE TIDE LEVELS ARE THEN EXPECTED TO
SLOWLY DIMINISH TO NEAR NORMAL DURING THE MID WEEK PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      71  87  73  87  72 / 100  20  20  30  20
HOUSTON (IAH)              72  88  73  88  74 /  90  40  20  30  10
GALVESTON (GLS)            78  85  77  86  78 /  70  20  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CDT TONIGHT
     FOR THE FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...47
AVIATION/MARINE...44
Hazardous weather outlook, May 25, 4:13 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 PM CDT MON MAY 25 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
413 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM THE
HILL COUNTRY THIS EVENING. HEAVY RAIN AND SEVERE WEATHER ARE BOTH
POSSIBLE. THE BETTER CHANCES OF BOTH WILL LIKELY BE ALONG AND
NORTH OF INTERSTATE 10...ALTHOUGH CANNOT BE DISCOUNTED FURTHER TO
THE SOUTH. RAINFALL ACCUMULATIONS BETWEEN 1 AND 3 INCHES WITH
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTHEAST TEXAS. REGARDING SEVERE WEATHER...WIND
DAMAGE AND TORNADOES WILL BOTH BE THREATS.

AT THE BEACH...HIGH RISK OF RIP CURRENTS AND ABOVE NORMAL SURF
HEIGHTS CONTINUE THIS EVENING. SWIM NEAR A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY
THROUGH SUNDAY...BUT WILL PROBABLY BE MORE SCATTERED IN NATURE.
RAIN CHANCES INCREASE ONCE AGAIN OVER THE WEEKEND AS THE NEXT STORM
SYSTEM MOVES INTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORT OF SEVERE
WEATHER AND FLASH FLOODING VIA TWITTER OR FACEBOOK AT NWSHOUSTON.

GMZ330-335-350-355-370-375-262115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
413 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ELEVATED WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO TUESDAY. WINDS
AND SEAS HIGHER IN AND NEAR STORMS INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 25, 1:19 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
119 PM CDT MON MAY 25 2015

TXZ195>197-251915-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
119 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN WASHINGTON AND
NORTHWESTERN BRAZOS COUNTIES UNTIL 215 PM CDT...

AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BURTON...OR 7 MILES WEST OF BRENHAM...MOVING NORTH AT 35 MPH.
THERE ARE ADDITIONAL CELLS WITHIN THE ADVISORY PULSING UP AS WELL.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
REMEMBER...THE GROUND IS MOIST AND TREES WILL BE MORE PRONE TO FALL
WITH MODERATE TO STRONG WINDS.

LOCATIONS IMPACTED INCLUDE...
WESTERN BRYAN...CALDWELL...SOMERVILLE...SNOOK...BURTON...LAKE
SOMERVILLE DAM...DEANVILLE...CHRIESMAN...QUARRY AND LYONS.

LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
      3088 9637 3009 9643 3010 9663 3013 9665
      3015 9665 3016 9667 3025 9672 3025 9669
      3030 9664 3030 9667 3032 9669 3033 9675
      3059 9690
TIME...MOT...LOC 1817Z 176DEG 31KT 3018 9653
Special weather statement, May 25, 2:28 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CDT MON MAY 25 2015

TXZ163-252000-
HOUSTON TX-
228 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
300 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LATEXO TO
AUSTONIO...AND MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...AND HOUSTON COUNTY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3157 9524 3138 9527 3113 9564 3114 9573
      3122 9574 3123 9573 3127 9573 3130 9570
      3129 9567 3134 9566 3136 9566 3140 9570
      3145 9571 3146 9575 3147 9572 3151 9574
      3152 9565 3154 9565 3158 9540 3159 9528
TIME...MOT...LOC 1927Z 180DEG 32KT 3142 9534 3120 9565

40
Special weather statement, May 25, 4:37 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 PM CDT MON MAY 25 2015

TXZ163-176-196-252245-
MADISON TX-HOUSTON TX-BRAZOS TX-
437 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHWESTERN MADISON
AND NORTH CENTRAL BRAZOS COUNTIES UNTIL 545 PM CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FRANKLIN...OR 10 MILES NORTH OF HEARNE...MOVING EAST-NORTHEAST
AT 50 MPH.

WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...NORMANGEE...WECHES...AND
HOUSTON COUNTY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 3158 9517 3152 9510 3147 9510 3145 9504
      3106 9577 3085 9639 3092 9634 3107 9604
      3109 9577 3114 9577 3116 9573 3121 9575
      3127 9573 3132 9566 3145 9571 3146 9575
      3147 9572 3151 9574 3157 9549
TIME...MOT...LOC 2135Z 240DEG 49KT 3102 9654

40
Local storm report, May 25, 6:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
653 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FLASH FLOOD      BRYAN                   30.67N  96.37W
05/25/2015                   BRAZOS             TX   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSURES IN THE CITY OF BRYAN.

&&

EVENT NUMBER HGX1500277

DO

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:11 PM CDTFlash Flood WarningHGXGrimes, Houston, Madison, Montgomery, Polk, San Jacinto and 2 more3 hr
May 25, 7:11 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Waller, Washington49 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker47 min
May 25, 7:43 PM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Montgomery, Walker, Waller and 1 more62 min
May 25, 7:50 PM CDTTornado WarningHGXGrimes, Harris, Montgomery, Walker, Waller25 min
May 25, 7:58 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Waller, Washington47 min
May 25, 8:10 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto, Trinity35 min
May 25, 8:27 PM CDTFlash Flood WarningHGXMontgomery, Polk, San Jacinto, Walker3 hr
May 25, 8:29 PM CDTRiver Flood WarningHGXMadison, Walker62 hr
May 25, 8:31 PM CDTFlash Flood WarningHGXHarris, Montgomery, San Jacinto, Walker3 hr
May 25, 8:35 PM CDTFlash Flood WarningHGXAustin, Colorado, Grimes, Harris, Montgomery, Waller3 hr
May 25, 8:41 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Liberty, Montgomery, San Jacinto, Waller64 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris30 min
May 25, 8:47 PM CDTSevere Thunderstorm WarningHGXPolk28 min
May 25, 8:54 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris, Montgomery, San Jacinto3 hr
May 25, 9:06 PM CDTSpecial Marine WarningHGX54 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Washington, Wharton51 min
May 25, 9:11 PM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery, Polk, San Jacinto3 hr
May 25, 9:13 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris47 min
May 25, 9:41 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris, Waller64 min
May 25, 9:50 PM CDTSpecial Marine WarningHGX85 min
May 25, 10:03 PM CDTRiver Flood WarningHGXHarris13 hr
May 25, 10:23 PM CDTRiver Flood WarningHGXHarris7 days
May 25, 10:43 PM CDTRiver Flood WarningHGXHarris6 hr
May 25, 10:52 PM CDTFlash Flood Warning EmergencyHGXFort Bend, Harris113 min
May 25, 11:04 PM CDTRiver Flood WarningHGXHarris6 hr
May 25, 11:11 PM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton2 hr
May 25, 11:13 PM CDTRiver Flood WarningHGXBrazos, Grimes, Madison8 days
May 25, 11:13 PM CDTRiver Flood WarningHGXBurleson, Washington45 hr
May 25, 11:13 PM CDTRiver Flood WarningHGXBurleson, Lee37 hr
May 25, 11:19 PM CDTRiver Flood WarningHGXHarris17 hr
May 25, 11:36 PM CDTRiver Flood WarningHGXHarris, Montgomery20 hr
May 25, 11:36 PM CDTRiver Flood WarningHGXHarris6 days
May 25, 11:40 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris3 hr
May 25, 11:40 PM CDTRiver Flood WarningHGXHarris11 hr
May 25, 11:45 PM CDTSevere Thunderstorm WarningHGXJackson45 min
May 25, 11:53 PM CDTRiver Flood WarningHGXHarris7 days
May 26, 12:17 AM CDTRiver Flood WarningHGXHarris11 hr
May 26, 12:35 AM CDTFlash Flood Warning EmergencyHGXFort Bend, Harris115 min
May 26, 12:36 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton3 hr
May 26, 12:49 AM CDTSpecial Marine WarningHGX86 min
May 26, 12:52 AM CDTRiver Flood WarningHGXHarris6 days
May 26, 12:58 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton47 min
May 26, 1:16 AM CDTRiver Flood WarningHGXHarris21 hr
May 26, 1:16 AM CDTRiver Flood WarningHGXHarris21 hr
May 26, 1:16 AM CDTRiver Flood WarningHGXHarris10 hr
May 26, 1:16 AM CDTRiver Flood WarningHGXHarris21 hr
May 26, 1:25 AM CDTFlash Flood WarningHGXFort Bend, Wharton95 min
May 26, 1:30 AM CDTRiver Flood WarningHGXHarris9 hr
May 26, 1:41 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris49 min
May 26, 2:12 AM CDTRiver Flood WarningHGXHarris9 hr
May 26, 2:12 AM CDTRiver Flood WarningHGXHarris9 hr
May 26, 2:12 AM CDTRiver Flood WarningHGXHarris9 hr
May 26, 2:12 AM CDTRiver Flood WarningHGXHarris7 days
May 26, 2:12 AM CDTRiver Flood WarningHGXHarris10 hr
May 26, 2:16 AM CDTSpecial Marine WarningHGX29 min
May 26, 2:20 AM CDTRiver Flood WarningHGXHarris6 days
May 26, 2:21 AM CDTFlash Flood Warning EmergencyHGXFort Bend, Harris114 min
May 26, 2:28 AM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton47 min
May 26, 2:30 AM CDTFlash Flood Warning EmergencyHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more3 hr
May 26, 2:36 AM CDTRiver Flood WarningHGXColorado, Wharton4 days
May 26, 2:40 AM CDTRiver Flood WarningHGXLavaca36 hr
May 26, 3:21 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend39 min
May 26, 3:58 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris47 min
May 26, 3:59 AM CDTSpecial Marine WarningHGX46 min
May 26, 4:10 AM CDTFlash Flood Warning EmergencyHGXFort Bend, Harris110 min
May 26, 4:46 AM CDTAreal Flood AdvisoryHGXAustin, Colorado, Washington119 min
May 26, 5:07 AM CDTRiver Flood WarningHGXMontgomery71 hr
May 26, 5:07 AM CDTRiver Flood WarningHGXHarris, Waller8 days
May 26, 5:07 AM CDTRiver Flood WarningHGXHarris18 hr
May 26, 5:07 AM CDTRiver Flood WarningHGXHarris, Montgomery7 days
May 26, 5:07 AM CDTRiver Flood WarningHGXHarris, Montgomery7 days
May 26, 5:38 AM CDTFlash Flood WarningHGXAustin, Washington82 min
May 26, 5:52 AM CDTAreal Flood WarningHGXFort Bend, Harris9 hr
May 26, 6:11 AM CDTAreal Flood AdvisoryHGXGrimes, Waller2 hr
May 26, 7:07 AM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton5 days
May 26, 7:07 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton11 days
May 26, 9:28 AM CDTRiver Flood WarningHGXMatagorda, Wharton51 hr
May 26, 9:28 AM CDTRiver Flood WarningHGXJackson3 days
May 26, 9:34 AM CDTRiver Flood WarningHGXMatagorda, Wharton5 days

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.